Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 13, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Feb 21, 2005, 3:11 AM CST for Baxter County, Marion County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2005, 3:11 AM CST (09:11 UTC)
- Expired
- Feb 21, 2005, 4:00 AM CST
- In force
- 49 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Baxter County, AR, Marion County, AR
The radar
The Springfield radar (KSGF), 138 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 21, 2:30 AM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 424 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLZK 210911
SVRLZK
ARC005-089-211000-
/O.NEW.KLZK.SV.W.0013.050221T0911Z-050221T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
311 AM CST MON FEB 21 2005
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BAXTER COUNTY IN NORTH CENTRAL ARKANSAS
MARION COUNTY IN NORTH CENTRAL ARKANSAS
* UNTIL 400 AM CST
* AT 311 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 10
MILES WEST OF OAKLAND TO BRUNO...MOVING EAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GASSVILLE AROUND 320 AM CST
MOUNTAIN HOME AROUND 325 AM CST
SALESVILLE...NORFORK AROUND 335 AM CST
&&
THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM
PASSES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3650 9216 3619 9216 3618 9221 3609 9219
3608 9221 3608 9283 3612 9283 3613 9288
3626 9280 3650 9275
$$
462 follow-up statements
000
WWUS54 KLZK 210945
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
343 AM CST MON FEB 21 2005
ARC005-089-211000-
/O.CON.KLZK.SV.W.0013.000000T0000Z-050221T1000Z/
MARION AR-BAXTER AR-
343 AM CST MON FEB 21 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 AM CST FOR
BAXTER AND MARION COUNTIES...
AT 343 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM JUST WEST
OF HENDERSON TO 5 MILES SOUTHEAST OF HERRON...MOVING EAST AT 55 MPH.
LOCATIONS IN THE WARNING INCLUDE HENDERSON AND JORDAN.
WINDS GUSTS OF 50 TO 60 MPH CAN BE EXPECTED IN SOME AREAS. THIS WILL
DOWN SOME TREES AND POWER LINES. PEOPLE IN THE PATH OF THE STORMS
SHOULD FIND A PLACE OF SAFETY NOW
&&
LAT...LON 3650 9216 3619 9216 3618 9221 3609 9219
3608 9221 3608 9283 3612 9283 3613 9288
3626 9280 3650 9275
$$
46000
WWUS54 KLZK 210951
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
350 AM CST MON FEB 21 2005
ARC089-211000-
/O.CAN.KLZK.SV.W.0013.000000T0000Z-050221T1000Z/
MARION AR-
350 AM CST MON FEB 21 2005
...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY IS CANCELLED...
SEVERE STORMS HAVE MOVED EAST OF MARION COUNTY...WITH A WARNING NO
LONGER NECESSARY.
&&
LAT...LON 3647 9254 3637 9261 3625 9253 3620 9250
3612 9244 3609 9244 3609 9284 3612 9285
3614 9290 3626 9281 3651 9275
$$
46What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 2:50 AM CST, 21 minutes earlier.
Area forecast discussion, Feb 21, 2:50 AM CST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 250 AM CST MON FEB 21 2005 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT COMPLEX PATTERN IN THE SHORT TERM...AND THE FORECAST IS A CHALLENGING ONE AT THAT. OUTCOME WILL MOSTLY DEPEND ON PLACEMENT OF THE FRONTAL BOUNDARY...WHICH AT THIS TIME IS STILL CREEPING INTO NORTHWESTERN ARKANSAS. BOUNDARY IS HAVING A DIFFICULT TIME PROGRESSING OVER THE HIGHER TERRAIN OF NORTHWEST ARKANSAS. ISOLATED STRONG STORMS HAVE DEVELOPED NEAR THE BOUNDARY...HELPED OUT BY VORT MAXES MOVING ACROSS NRN/CNTRL AR IN THE MEAN FLOW. FRONT/S PROGRESSION OVER THE AREA WILL BE SLOW...WITH THE SYSTEM LIKELY NOT MAKING IT INTO CENTRAL ARKANSAS BEFORE SUNDOWN. THUS...BUST POTENTIAL FOR TEMPERATURES COULD BE PRETTY HIGH IN NORTHERN ARKANSAS. FRONT WILL HIT STRONG H5 RIDGE PARKED OVER THE GULF...AND WILL STALL OUT BY TONIGHT...INVOF CENTRAL ARKANSAS. STILL QUITE A BIT OF WARM AIR IN THE MID LEVELS AHEAD OF THE FRONT...WHICH WOULD ACT TO LIMIT DEVELOPMENT OF CONVECTION IN CENTRAL AND SOUTHERN ARKANSAS TODAY. FRONT WILL SLOWLY CREEP INTO SOUTHERN ARKANSAS BY TUESDAY. SEVERAL UPPER LEVEL SYSTEMS WILL MOVE ACROSS IN THE MEAN FLOW...INTERACTING WITH THE BOUNDARY. HEATING OF THE DAY...ALONG WITH ISENTROPIC UPLIFTING ALONG AND NORTH OF THE BOUNDARY WILL AID IN DEVELOPMENT OF ISOLATED ELEVATED STORMS BY TUESDAY AFTERNOON AND EVENING...AND INTO WEDNESDAY. BY THEN...SURFACE RIDGE WILL NOSE DOWN INTO NORTHEAST ARKANSAS. H5 RIDGE LOOKS TO FLATTEN OUT A BIT...ALLOWING SURFACE BOUNDARY TO MOVE TOWARD THE GULF COAST. DRY CONDITIONS RETURN BY LATE THURSDAY...BUT VARIABLE CLOUDINESS WILL CONTINUE. MOS NUMBERS ARE IN FAIRLY DECENT AGREEMENT IN THE SHORT TERM. HOWEVER...VARIATIONS NOT ONLY IN CLOUD COVER...BUT THE POSITION OF THE FRONTAL BOUNDARY COULD POSSIBLY WREAK HAVOC ON TEMPERATURE FORECASTS. THUS...CONFIDENCE IS MEDIUM AT BEST. && .LONG TERM...FRIDAY MORNING THROUGH SUNDAY NO REAL APPRECIABLE CHANGES MADE TO THE EXTENDED PERIOD THIS MORNING. OVERALL PATTERN OF WESTERN CONUS RIDGING AND EASTERN CONUS TROFFING STILL BEING ADVERTISED BY THE MEDIUM RANGE MODELS. RESULTANT SPLIT FLOW PATTERN WILL CONTINUE WITH AREA BASICALLY IN BETWEEN THE VERY ACTIVE NORTHERN STREAM AND MORE BENIGN SOUTHERN STREAM. WITH NO MAJOR DIFFERENCES NOTED BETWEEN THE MODELS...DECIDED TO GO WITH A BLEND OF SOLUTIONS THIS MORNING. SURFACE PATTERN WILL BE DOMINATED BY HIGH PRESSURE TO THE NORTH KEEPING THE AREA IN A PERSISTENT EAST TO NORTHEAST WINDS WHICH WILL KEEP TEMPERATURES IN CHECK. DRY AND COOL FORECAST EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 73 47 64 45 / 20 10 20 30 HARRISON AR 63 41 59 36 / 30 10 20 30 HOT SPRINGS AR 77 47 66 45 / 10 10 20 40 PINE BLUFF AR 75 47 66 45 / 20 10 20 30 MOUNTAIN HOME AR 62 41 59 35 / 40 10 20 20 MONTICELLO AR 77 49 67 48 / 20 10 20 40 SEARCY AR 69 46 63 42 / 30 10 20 20 MOUNT IDA AR 76 47 67 44 / 10 10 20 40 RUSSELLVILLE AR 69 44 63 41 / 20 10 20 30 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM FORECASTER 57 / LONG TERM FORECASTER 56
Hazardous weather outlook, Feb 21, 12:45 AM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1245 AM CST MON FEB 21 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1245 AM CST MON FEB 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT DURING SUNDAY AFTERNOON...CLOUDS BROKE UP ACROSS NORTHERN AND WESTERN ARKANSAS...AND TEMPERATURES WARMED IN THE LOWER AND MID 70S. MOISTURE LEVELS WERE RATHER LOW AT GROUND LEVEL...BUT MOISTURE INCREASED AS EVENING APPROACHED. THE WARMTH AND MOISTURE DESTABILIZED THE ATMOSPHERE ENOUGH FOR THUNDERSTORMS TO DEVELOP. THE STORMS WERE MOSTLY ALONG A COLD FRONT STRADDLING THE MISSOURI AND ARKANSAS BORDER. THE FRONT IS EXPECTED TO PUSH INTO NORTHERN ARKANSAS OVERNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG THE FRONT WITH SOME SEVERE WEATHER POSSIBLE. AT THIS TIME...IT APPEARS THAT SEVERE WEATHER WILL BE MOST LIKELY IN THE NORTHEAST COUNTIES. THE FURTHER AWAY FROM THE FRONT...THE THUNDERSTORMS WILL BE ISOLATED AND LESS ORGANIZED...WITH LESSER CHANCES FOR SEVERE WEATHER. WHERE STORMS DEVELOP AND BECOME SEVERE...THE MAIN HAZARD WILL BE LARGE HAIL. SOME STORMS MAY PRODUCE DAMAGING WINDS AS WELL. PEOPLE ARE ENCOURAGED TO KEEP AN EYE ON THE WEATHER CONDITIONS OVERNIGHT. LISTEN FOR LATER STATEMENTS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE...AND BE PREPARED TO TAKE ACTION IF A WATCH OR WARNING IS ISSUED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COLD FRONT PUSHING INTO ARKANSAS FROM THE NORTH TONIGHT IS EXPECTED TO STALL OUT OVER CENTRAL OR SOUTHERN SECTIONS OF THE STATE EARLY IN THE WEEK. THE FRONT...WHEN INTERACTING WITH SEVERAL SYSTEMS ALOFT FROM THE SOUTHWEST...WILL ACT AS A FOCUS FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ON MONDAY...AND IN EXTREME SOUTHERN ARKANSAS LATE TUESDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. COOLER AND MORE STABLE AIR WILL MOVE INTO ARKANSAS BY WEDNESDAY. THUS THE CHANCE OF THUNDERSTORMS...HEAVY RAINS...AND ANY SEVERE WEATHER SHOULD END BY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...MAINLY IN THE NORTHERN ARKANSAS WHERE SEVERE STORMS ARE MOST LIKELY. 56
In the hours before
Local storm report, Feb 21, 12:10 AM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1210 AM CST MON FEB 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL OMAHA 36.46N 93.19W
02/20/2005 E1.00 INCH BOONE AR LAW ENFORCEMENT
1020 PM HAIL ROSE BUD 35.33N 92.08W
02/20/2005 E1.00 INCH WHITE AR LAW ENFORCEMENT
1023 PM HAIL ATKINS 35.24N 92.95W
02/20/2005 E0.75 INCH POPE AR TRAINED SPOTTER
1035 PM HAIL 2 N BENTON 34.60N 92.58W
02/20/2005 E1.75 INCH SALINE AR LAW ENFORCEMENT
1050 PM HAIL SOLGOHACHIA 35.25N 92.68W
02/20/2005 E0.75 INCH CONWAY AR LAW ENFORCEMENT
&&
46Local storm report, Feb 21, 2:17 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
217 AM CST MON FEB 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM HAIL GUY 35.32N 92.33W
02/20/2005 E0.88 INCH FAULKNER AR TRAINED SPOTTER
&&
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 8:46 PM CST | Severe Thunderstorm Warning | LZK | Boone | 49 min |
| Feb 20, 9:22 PM CST | Severe Thunderstorm Warning | LZK | Logan | 38 min |
| Feb 20, 9:48 PM CST | Severe Thunderstorm Warning | LZK | Faulkner | 27 min |
| Feb 20, 10:10 PM CST | Severe Thunderstorm Warning | LZK | White | 65 min |
| Feb 20, 10:15 PM CST | Severe Thunderstorm Warning | LZK | Pope | 30 min |
| Feb 20, 10:27 PM CST | Severe Thunderstorm Warning | LZK | Saline | 48 min |
| Feb 20, 10:30 PM CST | Severe Thunderstorm Warning | LZK | Conway | 45 min |
| Feb 20, 10:57 PM CST | Severe Thunderstorm Warning | LZK | Faulkner | 48 min |
| Feb 20, 11:34 PM CST | Severe Thunderstorm Warning | LZK | White | 41 min |
| Feb 21, 12:15 AM CST | Severe Thunderstorm Warning | LZK | Jackson, Woodruff | 30 min |
| Feb 21, 2:23 AM CST | Severe Thunderstorm Warning | LZK | Johnson, Newton | 52 min |
| Feb 21, 2:56 AM CST | Severe Thunderstorm Warning | LZK | Pope, Searcy | 64 min |
| Feb 21, 3:30 AM CST | Severe Thunderstorm Warning | LZK | Conway, Stone, Van Buren | 60 min |
| Feb 21, 3:36 AM CST | Severe Thunderstorm Warning | LZK | Fulton, Izard | 39 min |
| Feb 21, 3:59 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Independence, Sharp | 61 min |
| Feb 21, 4:30 AM CST | Severe Thunderstorm Warning | LZK | White | 60 min |
| Feb 21, 5:16 AM CST | Severe Thunderstorm Warning | LZK | Jackson, Monroe, Prairie, Woodruff | 59 min |
| Feb 21, 6:06 AM CST | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 39 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.